How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. A.S. Desai Your Own Question
Dr. A.S. Desai
Dr. A.S. Desai, Ophthalmologist
Category: Eye
Satisfied Customers: 2400
Experience:  MS Ophthalmology with 13 years of surgical expereince
25407765
Type Your Eye Question Here...
Dr. A.S. Desai is online now
A new question is answered every 9 seconds

I am 42 years old and since a year I have multiple cold/sinusitit

This answer was rated:

I am 42 years old and since a year I have multiple cold/sinusitit mostly sinusit every 2 months. I got hit in the nose also 5 times(accidently with the back of my son head) and the doctor told me that my nose was definitively crooked. I live in a basement with carpet so it is pretty dry. I have digestive problem, I also have acid reflux. I started to have vision problem in fall, they discover a cataract then. REcently I experienced burining sensation with my other eye and my sinuses and start having vision problem. What can cause my vision problems? If it is cataract what cause this. Can acid reflux cause cataract or sinus problem?

Dr. A.S. Desai :

Hello, Welcome to Pearl.com

Dr. A.S. Desai :

Are you available for chat now?

Customer:

yes

Dr. A.S. Desai :

A cataract at your age is certainly not expected and is likely to be due to a secondary cause. Acid reflux or sinus problem are in NO way related to the cataract for sure.

Customer:

then what can cause my vision problem?

Dr. A.S. Desai :

Steroids are known to be cause of cataracts and we need to look into your medical history to know if steroids had been given. Sometimes chronic use of steroid nasal sprays can get absorbed in to the systemic blood circulation and result in the formation of cataract too.

Customer:

I use Nasonex

Dr. A.S. Desai :

Nasonex nasal spray does contain steroid called mometasone furoate.

Dr. A.S. Desai :

For how long have you been using the spray>

Dr. A.S. Desai :

For how long have you been using the spray?

Dr. A.S. Desai :

Are you there?

Customer:

I used it a couple of time last year maybe 10 times and I stopped. I told my opthmalogist about it but she said it couldn't affect my vision because it was in my nose and not oral. so I started to use it again twice a day since a month only in my right sinus(the eye that I have cataract) and then I started to use it in my left sinus a week ago.

Dr. A.S. Desai :

Certain individuals are known as steroid responders who are more prone for steroid induced glaucoma and cataract. Though the duration of steroid use is relatively less in your case, one cannot deny that it could be a likely cause.

Customer:

Can this short period of time using Nasonex caused this?

Dr. A.S. Desai :

The other cause of cataract could be trauma to the eye.

Dr. A.S. Desai :

But you have not given any such history so I guess even that cause is ruled out.

Customer:

I received many hit in the nose area, enough to see stars, last year but not recently. can this be it? Also I bruise relatively easy.

Dr. A.S. Desai :

Considering the fact that you do not have any systemic disease ( which could contribute towards cataract formation)/ take oral medicines / no history of diabetes or trauma, it looks like the steroid nasal spray could have been the triggering /causative factor. No, getting hit on the nose is very very unlikely to be the cause of traumatic cataract unless you have got hit on the eye bang on .

Customer:

What is a systemic disease?

Dr. A.S. Desai :

Systemic diseases means ones which affect the entire body such as diabetes/hypertension.

Customer:

thanks

Dr. A.S. Desai :

You are most welcome.

Customer:

What can do to control the cataract?

Dr. A.S. Desai :

Cataract once formed can be removed by surgery alone.

Customer:

thanks

Dr. A.S. Desai :

Posterior subcapsular cataract(PSC) is the type of cataract which occurs due to steroids. However it can be treated with good surgical outcome with phacoemulsification with IOL.

Dr. A.S. Desai :

Is there anything else that I can answer for you?

Customer:

no thanks

Dr. A.S. Desai :

Please feel free to ask follow up questions if any.



Thank you and best wishes.



It was a pleasure to have answered this question.

Experts are credited only if a positive rating is given and not otherwise. So do remember to give your rating. A positive rating is what I aim for and we can continue to interact till you get a satisfactory response. An excellent feedback and /or bonus are most welcome and appreciated.


Views expressed are for information purpose only and cannot substitute a visit to an ophthalmologist


 


Dr. A.S. Desai and other Eye Specialists are ready to help you